Virginia, 2005Damaging Wind in Virginia, March 8, 2005
March 8, 2005 · NWS AKQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 8, 10:25 AM EST, 35 minutes earlier.
Area forecast discussion, Mar 8, 10:25 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1025 AM EST TUE MAR 8 2005
.UPDATE...
VERY BUSY MRNG...CURRENT LOCATION OF SFC COLD FRONT FRONT NOW NEAR
AKQ. SNOW FALLING IN CHO W/ SVR WX ACRS NE NC EXTREME SE VA. HAVE
FOLLOWED RUC MODEL FOR TEMPS RAPIDLY COOLING FASTER THAN OTHER MDLS
DEPICT. ADDED WINTER WX ADVSRY FOR NRN NECK/MD ZONES FOR 1-2 INCHES
SNOW AS UPR Q VECTOR FORCING WILL REMAIN STRONG THROUGH ERLY/MID
AFTN THAT FAR EAST. FOR METRO RIC WENT W/ ACCUMULATION ARND AN INCH
(FOR GRASSY SFC). DONT THINK IMPACT ON ROADS WILL BE THAT BAD AS
SFC TEMPS SHOULD STAY AT OR SLIGHTLY ABOVE FREEZING FOR DURATION OF
PRECIP. SEE WSWAKQ AND NPWAKQ FOR DETAILS ON WINTER WX ADVSRY AND
WIND AVSRY.
PREV AFD BELOW
COLD FRONT IS CURRENTLY PLOWING ACROSS WRN VA AND WRN NC...JUST
ABOUT READY TO DROP E OF THE MNTS. PRE-FRONTAL SHOWERS HAVE
OVERSPREAD MUCH OF THE REGION...AS TEMPS AHEAD OF THE FRONT REMAIN
ON THE MILD SIDE (GENERALLY THROUGH THE 50S). WELL-DEFINED CONVEYOR
BELT STRUCTURE ASSOCIATED WITH THIS SYSTEM. THE WARM CONVEYOR (AREAS
OF PRE FRONTAL SHOWERS) IS CURRENTLY MOVING THROUGH ERN
MD/VA/NC...WITH THE DRY SLOT LIFTING THROUGH WRN NC/VA AND AS FAR N
AS WRN PA. LASTLY...BEHIND THE DRY SLOT IS A WELL-DEVELOP COLD
CONVEYOR BELT ASSOCIATED WITH THE MAXIMUM MID LEVEL (700-500 MB)
FRONTOGENESIS...JUST AHEAD OF THE MID LEVEL TROUGH/DEFORMATION AXIS.
THE MAIN FORECAST CONCERNS TODAY WILL BE 1) THE STRENGTH OF SURFACE
WINDS BEHIND THE FRONT...ALONG WITH THE POTENTIAL FOR SOME SNOW
LATER THIS AFTN UNDERNEATH THE COLD CONVEYOR BELT/DEFORMATION AXIS.
WITH RESPECT TO THE WINDS...STRONG COLD ADVECTION ALOFT WILL PROMOTE
OPTIMAL VERTICAL MIXING (DEEPENING BOUNDARY LAYER) BY AFTERNOON...
ESPECIALLY WHEN FACTORING THE NW DOWNSLOPE FLOW AND ITS EFFECTS ON
ADDITIONAL SURFACE HEATING BOTH ADIABATICALLY AS WELL AS
DIABATICALLY GIVEN INCREASED BREAKS IN THE CLOUD COVER (SOLAR
HEATING). WINDS AT THE TOP OF THE CBL (CONVECTIVE BNDRY LAYER) ARE
EXPECTED TO AVERAGE BTWN 40 AND 50 KTS...WITH THE HIGHEST ACROSS THE
N-NE ZONES WHERE THE PRESSURE GRADIENT AND ISALLOBARIC COMPONENT
WILL BE GREATEST. SO...HAVE HOISTED A WIND ADVISORY OVER THE LOWER
ERN SHORE...NRN NECK AND MIDDLE PENINSULA...AND FAR NRN PORTIONS OF
OUR CENTRAL VA COUNTIES IN LIGHT OF THE POTENTIAL FOR WIND GUSTS TO
NEAR 50 MPH.
AS FOR THE SNOW...THE PRIMARY FOCUS FOR CONCERN WILL BE ACROSS THE
LOWER MD ERN SHORE...GIVEN A MORE PROLONGED PERIOD OF DEEPER
WRAP-AROUND (CCB) MOISTURE...ALONG WITH LESS DOWNSLOPE DRYING IN
THIS REGION (AS IS TYPICAL FARTHEST AWAY FROM THE SLOPES). WHILE DO
ANTICIPATE A QUICK BURST OF SNOW SHOWERS...VERY WARM GROUND TEMPS
EARLY ON ALONG WITH ONLY MARGINALLY COLD BNDRY LAYER TEMPS DURING
THE AFTERNOON (MID-UPPER 30S)...EXPECT ONLY MINOR ACCUMULATIONS ON
GRASSY SURFACES. THE PROBLEM...EVEN ACROSS THIS REGION...IS BY THE
TIME THE AIRMASS AT LOW LEVELS IS SUFFICIENTLY COLD TO SUPPORT
SNOW...THE BULK OF THE MOISTURE (QPF) WILL HAVE SHIFTED OFFSHORE.
SO...OVER THE LOWER MD ERN SHORE THE FORECASTS WILL REFLECT LITTLE
OR NO ACCUMULATION...OR BASICALLY LESS THAN A HALF INCH AS IS
REFLECTED IN THE SNOW AMOUNT GRID FORECASTS. THIS CERTAINLY IS A
SITUATION WHICH WILL BEAR WATCHING DURING THE AFTN. IF THE COLD AIR
CAN COME IN SOONER (WHILE HEAVIER PRECIP AND ADDED DYNAMICAL COOLING
TAKE PLACE)...COULD CERTAINLY ENVISION MORE APPRECIABLE ACCUMULATION
EVEN WITH SURFACE TEMPS IN THE MID 30S.
REMAINDER OF THE FORECAST...STILL KEEPING AN EYE ON THE NEXT CLIPPER
SYSTEM SLATED FOR FRIDAY. AGAIN...LOW LEVEL THERMAL PROFILE WOULD
SUPPORT THE POSSIBILITY OF SOME LIGHT SNOW OR RAIN/SNOW MIX AT THE
ONSET IF THE MOISTURE WERE TO ARRIVE BEFORE DAWN. EVEN SO...FROM A
CLIMATOLOGICAL PERSPECTIVE (ESPECIALLY IN MID MARCH)...A MORE
NORTHERN TRACK OF THE MID LEVEL VORT LOBE...WITH THE SURFACE LOW AND
DEEPER FORCING/MOISTURE EXPECTED TO TRACK N OF THE MASON-DIXON
LINE...WOULD IMPLY LITTLE IF ANY WINTER WEATHER IMPACT OVER OUR FCST
AREA.
&&
.AVIATION...MVFR CONDITIONS IN SHRA AND BR TODAY. SOUTH TO SOUTHWEST
SURFACE WINDS WILL GUST ABOVE 20 KTS THIS MORNING AHEAD OF COLD
FRONT. COLD FRONT WILL CROSS REGION THIS MORNING WITH CONTINUED MVFR
AND LOCALLY IFR CONDITIONS IN SHRA. BEHIND FRONT WINDS WILL SHIFT TO
NORTHWEST AND CONTINUE GUSTY IN TIGHTENING GRADIENT.
&&
.MARINE...GALE WARNING ALL COASTAL WATERS AND CHES BAY SOUTH OF
SMITH POINT. SOUTH AND SOUTHWEST WINDS INCREASING AHEAD OF STRONG
COLD FRONT. GALE FORCE WINDS CONTINUE BEHIND FROPS THIS MORNING WITH
WINDS SHIFTING TO NORTHWEST...AND GRADIENT TIGHTENS AND GOOD
CAA. SUSTAINED SPEEDS MAY BE MARGINAL BUT EXPECT FREQUENT GUSTS AOA
35 KTS. FOR CURRITUCK SOUND WILL KEEP SCA HEADLINE. WINDS/SEAS WILL
DECREASE TONIGHT AND WEDNESDAY AS HIGH PRES BUILDS IN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY...FROM 11 AM TO 6 PM TODAY...
MDZ021>025.
NC...WIND ADVSRY 11AM TO 6 PM...NCZ012>017-030>032-102
VA...WIND ADVISORY...FROM 11 AM TO 6 PM TODAY...
VAZ048-049-064-073>078-084>086-099-100.
VAZ060>063-065>072-079>083-087>098.
MARINE...GALE WARNING ALL ATLC CSTL WTRS FM FENWICK ISLAND TO
CURRITUCK BEACH LIGHT...AND CHES BAY SOUTH OF SMITH POINT.
SMALL CRAFT ADVISORY FOR CURRITUCK SOUND.
&&
SHORT TERM UPDATE...BROWNHazardous weather outlook, Mar 8, 6:15 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 AM EST TUE MAR 08 2005
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-091030-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
615 AM EST TUE MAR 08 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.
.DAY ONE...TODAY...
NORTHWESTERLY WINDS WILL GUST TO NEAR 50 MPH OVER PORTIONS OF THE
REGION THIS AFTERNOON BEHIND A STRONG COLD FRONT. AS A RESULT...
A WIND ADVISORY HAS BEEN ISSUED. REFER TO THE LATEST WBCNPWAKQ (WMO
HEADER WWUS71) FOR FURTHER DETAILS.
A GALE WARNING IS ALSO IN EFFECT FOR THE COASTAL WATERS BETWEEN
FENWICK ISLAND DELAWARE SOUTH THROUGH CURRITUCK BEACH LIGHT NORTH
CAROLINA. GALE WARNINGS ARE ALSO POSTED TODAY FOR CHESAPEAKE BAY
FROM SMITH POINT SOUTH TO CAPE HENRY...AS WELL AS CURRITUCK SOUND.
REFER TO THE LATEST COASTAL WATERS FORECAST FOR FURTHER DETAILS
(WBCCWFAKQ...WMO HEADER FZUS51).
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
HURLEY
In the hours before
Special weather statement, Mar 8, 8:15 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
815 AM EST TUE MAR 8 2005
NCZ012>014-VAZ084-086-089>094-096-081345-
GATES NC-GLOUCESTER VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY
VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-SOUTHAMPTON
VA-SUFFOLK VA-SURRY VA-YORK VA-
815 AM EST TUE MAR 8 2005
...SHOWERS PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS...
AT 815 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM 5 MILES NORTH OF SURRY TO RICH SQUARE...MOVING
NORTHEAST AT 50 MPH. A THUNDERSTORM IS ALSO POSSIBLE. THE SHOWERS
WILL BE NEAR...WILLIAMSBURG AROUND 820 AM EST...MURFREESBORO AROUND
825 AM EST...WINDSOR AROUND 835 AM EST...SMITHFIELD AROUND 840 AM
EST...SEAFORD AROUND 845 AM EST...
WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THIS LINE OF
SHOWERS. RAINFALL RATES OF ONE HALF TO THREE QUARTER INCHES PER HOUR
WILL CAUSE PONDING OF WATER ON ROADWAYS.
44
Special weather statement, Mar 8, 8:44 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
844 AM EST TUE MAR 8 2005
NCZ013-014-016-VAZ084-086-089>097-100-081415-
CAMDEN NC-CHESAPEAKE VA-GATES NC-GLOUCESTER VA-HERTFORD NC-ISLE OF
WIGHT VA-JAMES CITY VA-MATHEWS VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-SOUTHAMPTON VA-SUFFOLK
VA-SURRY VA-YORK VA-
844 AM EST TUE MAR 8 2005
...LINE OF SHOWERS CONTINUE TO PRODUCE GUSTY WINDS AND HEAVY
RAINFALL...
AT 844 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM 5 MILES SOUTH OF GLOUCESTER COURTHOUSE TO
MURFREESBORO...MOVING EAST AT 45 MPH. THIS LINE OF SHOWERS WILL BE
NEAR...WINDSOR AROUND 850 AM EST...MATHEWS AROUND 855 AM EST...
POQUOSON AROUND 900 AM EST...LANGLEY AFB AROUND 905 AM EST...
HAMPTON AROUND 910 AM EST...OCEAN VIEW AROUND 915 AM EST.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS LINE OF SHOWERS.
RAINFALL RATES OF ONE HALF INCH PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS.
44
Special weather statement, Mar 8, 8:51 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
851 AM EST TUE MAR 8 2005
VAZ063-070>074-076-083-081430-
CHESTERFIELD VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-NEW KENT VA-RICHMOND VA-
855 AM EST TUE MAR 8 2005
...SHOWERS PRODUCING STRONG WINDS AND HEAVY RAIN...
AT 855 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG LINE OF SHOWERS FROM TAPPAHANNOCK TO DOWNTOWN
RICHMOND...MOVING SOUTH AT 35 MPH. THE STRONG SHOWERS WILL BE
NEAR...KING WILLIAM AROUND 905 AM AND KING AND QUEEN COURTHOUSE
AROUND 915 AM. THE LINE WILL CONTINUE TO MOVE SOUTHEAST AND MOVE
THROUGH PORTIONS OF CHESTERFIELD...HENRICO...HANOVER...NEW
KENT...ESSEX AND RICHMOND COUNTIES OVER THE NEXT HOUR.
WIND GUSTS FROM 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG
WITH THE CHANCE OF A THUNDERSTORM. THE WINDS WILL SHIFT FROM
SOUTHWEST TO NORTHWEST OVER THE NEXT HOUR AND TEMPERATURES WILL
BEGIN TO DROP SHARPLY. HEAVY RAINFALL UP TO ONE HALF INCH PER HOUR
WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED
FLOODING IN LOW LYING AREAS.
FOSTER
Special weather statement, Mar 8, 10:07 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1007 AM EST TUE MAR 8 2005
NCZ012-013-VAZ087>089-091>094-096-081545-
GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK
VA-
1007 AM EST TUE MAR 8 2005
...LINE OF SHOWERS PRODUCING HEAVY RAIN AND STRONG WINDS...
AT 1007 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS FROM 12 MILES WEST OF WAKEFIELD TO 15 MILES
SOUTHWEST OF GARYSBURG...OR FROM 10 MILES SOUTHWEST OF WAVERLY TO 10
MILES WEST OF HALIFAX...MOVING EAST AT 40 MPH. THE LINE OF SHOWERS
WILL MOVE EAST AND EXTEND FROM NEAR ISLE OF WIGHT TO MARGARETTSVILLE
OVER THE NEXT HOUR. THE LINE WILL BE NEAR...
WAKEFIELD AROUND 1020 AM EST...
COURTLAND AROUND 1035 AM EST...
FRANKLIN AROUND 1045 AM EST...
WIND GUSTS TO 50 MPH...LIGHTNING...AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS. HEAVY RAINFALL ACCOMPANYING THE STORMS WILL WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.
FOSTER
Special weather statement, Mar 8, 10:44 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1044 AM EST TUE MAR 8 2005
VAZ048-049-060>074-079>094-099-100-082200-
ACCOMACK VA-AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-
CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-
GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LOUISA VA-LUNENBURG VA-MATHEWS VA-MECKLENBURG VA-MIDDLESEX VA-
NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON VA-NOTTOWAY VA-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SOUTHAMPTON VA-
SURRY VA-SUSSEX VA-YORK VA-
...QUICK BURST OF SNOW THROUGH MID AFTERNOON...
A STRONG COLD FRONT WILL MOVE OFF THE COAST EARLY THIS
AFTERNOON...BRINGING MUCH COLDER AIR INTO THE REGION. SNOW HAS
STARTED TO FALL IN AREAS FROM RICHMOND NORTH AND WEST...WITH RAIN
FARTHER SOUTH AND EAST. RAIN SHOULD BEGIN TO CHANGE TO SNOW ACROSS
INLAND SOUTHEAST VIRGINIA...AFTER NOON. SNOW ACCUMULATIONS ARE
EXPECTED TO BE AROUND ONE INCH FOR THE PIEDMONT AREAS NORTH OF
FARMVILLE...AND METRO RICHMOND...MAINLY ON GRASSY SURFACES. FOR AREAS
SOUTH AND EAST OF RICHMOND ACCUMULATION WILL GENERALLY BE LESS THAN
AN INCH.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
BROWN
Special weather statement, Mar 8, 10:54 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1054 AM EST TUE MAR 8 2005
VAZ093>095-100-081630-
ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH
VA-NORTHAMPTON VA-
1054 AM EST TUE MAR 8 2005
...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND STRONG WINDS...
AT 1054 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE STRONG SHOWERS...WITH EMBEDDED THUNDERSTORMS...FROM HAMPTON
ROADS...EXTENDING EASTWARD ACROSS THE VIRGINIA EASTERN
SHORE...OR FROM 14 MILES SOUTHWEST OF HAMPTON...TO 13 MILES SOUTH OF
EXMORE...MOVING EAST AT 65 MPH. THE LINE OF STORMS WILL BE NEAR...
OCEAN VIEW AROUND 1105 AM EST.
WIND GUSTS TO 50 MPH...DANGEROUS LIGHTNING...AND TORRENTIAL RAINFALL
POSSIBLE WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
Thunderstorm Wind, Isle of Wight
- When
- March 8, 11:00 AM EST
- Where
- Isle of Wight County, Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.800, -76.733
Trees down along Central Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, March 8, 20056 injured · $1.1 million · 1.75 in hail · 30 events
- Hail and Damaging Winds in North Carolina, March 8, 20051 injured · $1.0 million · 1.5 in hail · 18 events
- Winter Storm and High Wind in Massachusetts, March 8 to 9, 2005$900,000 · 56 kt wind · 20 events
- Damaging Wind in North Carolina, March 8, 20051 injured · $150,000 · 77 kt wind · 1 event
- Winter Storm in Vermont, March 8 to 9, 2005$120,000 · 12 events
- High Wind in Rhode Island, March 8, 2005$150,000 · 62 kt wind · 5 events
- Tornado in North Carolina, March 8, 2005$50,000 · F1 · 1 event
- Winter Storm in Ohio, March 8, 2005$150,000 · 1 event
- Damaging Wind in North Carolina, March 8, 2005$100,000 · 70 kt wind · 1 event
- High Wind and Strong Wind in New Jersey, March 8, 2005$35,000 · 63 kt wind · 21 events
- Strong Wind in Maryland, March 8, 2005$70,000 · 5 events
- Damaging Wind in North Carolina, March 8, 2005$80,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444941.